Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 3, NWS Wichita, KS

April 5, 2005Chautauqua County, Cowley County, Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 5, 2005, 3:12 PM CDT for Chautauqua County, Cowley County, Elk County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 3:12 PM CDT (20:12 UTC)
Expired
Apr 5, 2005, 4:18 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:05 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 5, 2:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-355 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 052012
SVRICT
KSC019-035-049-052115-
/O.NEW.KICT.SV.W.0003.050405T2012Z-050405T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS.
  WESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 415 PM CDT.

* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 3 MILES WEST OF CEDAR VALE...OR ABOUT 21     
  MILES WEST OF SEDAN...MOVING NORTH AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CAMBRIDGE...CEDAR VALE...DEXTER...GRENOLA...MOLINE

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING.

LAT...LON 3701 9673 3700 9626 3749 9631 3747 9673

$$

/DARMOFAL
3 follow-up statements
000 
WWUS53 KICT 052024
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT TUE APR 5 2005

KSC019-035-049-052115-
/O.CON.KICT.SV.W.0003.000000T0000Z-050405T2115Z/
CHAUTAUQUA KS-ELK KS-COWLEY KS-
322 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN COWLEY...
SOUTHWESTERN ELK AND WESTERN CHAUTAUQUA COUNTIES UNTIL 415 PM CDT...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED 8
MILES NORTH OF CEDAR VALE...OR 21 MILES WEST OF SEDAN...AND MOVING
NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES WEST OF GRENOLA BY  340 PM CDT.

SEVERE THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES WITH LITTLE 
OR NO ADVANCE WARNING. SEEK SHELTER INDOORS UNTIL THE STORMS
HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT 
TUESDAY EVENING FOR SOUTH CENTRAL KANSAS. A SEVERE THUNDERSTORM 
WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR 
SOUTHEAST KANSAS.

LAT...LON 3701 9673 3700 9626 3749 9631 3747 9673

$$

/DARMOFAL
000 
WWUS53 KICT 052058
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CDT TUE APR 5 2005

KSC035-052107-
/O.CAN.KICT.SV.W.0003.000000T0000Z-050405T2115Z/
COWLEY KS-
357 PM CDT TUE APR 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY HAS BEEN
CANCELLED...

AT 352 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3701 9651 3701 9626 3750 9631 3748 9651

$$

KSC019-049-052115-
/O.CON.KICT.SV.W.0003.000000T0000Z-050405T2115Z/
CHAUTAUQUA KS-ELK KS-
357 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHWESTERN ELK AND
WESTERN CHAUTAUQUA COUNTIES UNTIL 415 PM CDT...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED 6
MILES NORTHEAST OF CEDAR VALE...OR 14 MILES WEST OF SEDAN...AND
MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR GRENOLA BY  410 PM CDT.
  NEAR MOLINE BY  415 PM CDT.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3701 9651 3701 9626 3750 9631 3748 9651

$$

/KLEINSASSER
000 
WWUS53 KICT 052118
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
418 PM CDT TUE APR 5 2005

KSC019-049-052128-
/O.EXP.KICT.SV.W.0003.000000T0000Z-050405T2115Z/
CHAUTAUQUA KS-ELK KS-
418 PM CDT TUE APR 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELK AND WESTERN
CHAUTAUQUA COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 414 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

SMALL HAIL, HEAVY RAIN AND GUSTY WINDS REMAIN POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3701 9651 3701 9626 3750 9631 3748 9651

$$

/KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:45 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 5, 11:45 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
1145 AM CDT TUE APR 5 2005

CURRENT FORECAST APPEARS IN GOOD SHAPE WITH ONLY MINOR TWEAKS
PLANNED WITH THIS UPDATE. TWEAKED DEWPOINTS HIGHER EAST OF THE
DRYLINE FOR THIS AFTERNOON, WHERE MID-UPPER 50S LIKELY. CUTOFF MID
LEVEL LOW OVER THE OKLAHOMA PANHANDLE AT 16 UTC WILL SLOWLY MOVE
EASTWARD INTO NORTHWEST OKLAHOMA BY THIS EVENING. SURFACE LOW OVER
WEST-CNTRL KS LATE THIS MORNING WILL SHIFT TO NEAR PRATT BY 00 UTC
WITH A BULGING DRYLINE EXTENDING SOUTHEASTWARD FROM THE LOW INTO
SOUTH CENTRAL KS AND CENTRAL OK. AN INVERTED SURFACE TROF WILL
EXTEND NORTHEASTWARD FROM THE LOW THROUGH CENTRAL KS. SCATTERED
STRONG TO SEVERE THUNDERSTORMS SHOULD INITIATE NEAR THE SURFACE LOW
AND INVERTED TROF AXIS QUICKLY THIS AFTERNOON, WHERE LOW LEVEL
MOISTURE CONVERGENCE SHOULD MAXIMIZE COINCIDENT WITH AREA OF
STRONGEST UPPER DIVERGENCE. OTHER MORE ISOLATED OR WIDELY SCATTERED
STRONG TO SEVERE STORMS SHOULD ERUPT JUST EAST OF BULGING DRYLINE
FROM SOUTH CENTRAL KS INTO CENTRAL OK AS CAP WEAKENS WITH INCREASING
MID LEVEL COOLING. GREATEST STORM COVERAGE THIS AFTERNOON LIKELY IN
CENTRAL KS AS CLUSTERS TURN TO LINE SEGMENTS BY LATE AFTERNOON. MORE
ISOLATED CONVECTION EAST OF DRYLINE SHOULD INCREASE AND BECOME
WIDESPREAD AND LINEAR AS IT PUSHES INTO SOUTHEAST KS THIS EVENING.
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ALTHOUGH MID
LEVEL FLOW WILL BECOME MORE BACKED TO SOUTHERLY DURING THE AFTERNOON
IN OUR FORECAST AREA, STEEP LOW LEVEL LAPSE RATES AND POSITIVE
LOW-LEVEL CAPE MAY ENHANCE LOW LEVEL STRETCHING POTENTIAL IN
VICINITY OF AFOREMENTIONED BOUNDARIES YIELDING A TORNADO OR TWO
EARLY ON THIS AFTERNOON.

JMC

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT MON APR 5 2005/

TODAY AND TONIGHT:
MODELS HAVE COME AROUND TO THE ECMWF/GFS SOLUTION OF THE VERTICALLY
STACKED SYSTEM IN SRN CO,  MOVING IT ALONG THE KS/OK BY THIS AFTN
INTO THIS EVENING. MID LEVEL MOISTURE LOOKS LACKING BEFORE 18Z FOR
ANY SHRA/TSRA DEVELOPMENT SO WILL CUT BACK POPS BEFORE 18Z TO JUST
SLIGHT CHANCE POPS AS SOME ELEVATED INSTABILITY NOTED AS WARM
ADVECTION CONTINUES THROUGH THE MORNING HOURS.

AFTER 18Z,  THINGS BECOME INTERESTING ACROSS ALL OF CEN/SRN KS AS
VERTICALLY STACKED SYSTEM STARTS TO OCCLUDE ACROSS THE AREA, WITH
DRY LINE ACROSS OK AND SRN KS BEGINNING TO BECOME ACTIVE ALONG THE
I-35 CORRIDOR AS LAPSE RATES STEEPEN AND CAP DIMINISHES TO
NOTHING. SBCAPE VALUES INCREASE TO 1500-2000 J/KG ALONG OR JUST
AHEAD OF THE DRYLINE, WITH THIS AXIS EXTENDING NORTH INTO CEN KS
UNDERNEATH THE MAIN COLD CORE. SO WITH STEEP LAPSE RATES AND LOTS OF
UPWARD VERTICAL MOTION UNDERNEATH THE UPPER LOW AND ALONG THE N
DRYLINE, BELIEVE THAT ANY STORM THAT DEVELOPS HAS THE POTENTIAL FOR
LARGE HAIL. CANNOT RULE OUT THE POSSIBILITY OF AN ISOLATED TORNADO
IN AND NEAR THE CENTER OF THE LOW IN CEN KS, AS LOCALIZED VORTICITY
COULD LEAD TO A BRIEF TORNADO DURING THE EARLY PORTION OF THE
EVENT.  WILL MENTION THE POSSIBILITY OF SEVERE IN MOST AREAS THIS
AFTERNOON AND THIS EVENING WITH HAIL BEING THE MAIN THREAT.

TEMPS WILL BE TRICKY TODAY AS THICKENING CLOUD COVER AHEAD OF THE
SYSTEM KEEPS TEMPS IN THE LOWER 70S IN MOST AREAS, EXCEPT SERN KS
WHERE UPPER 70S POSSIBLE.

WED:
SLOW MOVEMENT OF THE UPPER LOW INTO ERN OK BY 12Z WED MEANS THAT
WRAPAROUND PRECIP CHANCES WILL CONTINUE ACROSS THE AREA ON WED AS
MOISTURE WRAPS AROUND THE UPPER LOW.  STRONG COLD ADVECTION ON THE
NW SIDE OF THE UPPER LOW WILL SET UP A NICE BAROCLINIC ZONE OVER CEN
KS DURING THE DAYLIGHT HOURS, SO EXPECT THIS AREA TO HAVE THE BEST
CHANCES FOR SHRA.  SO WILL CONTINUE LIKELY POPS FOR THIS AREA WITH
CHANCE POPS ELSEWHERE. BLUSTERY NW WINDS ON THE BACKSIDE OF THE
SYSTEM WILL HAVE TO BE WATCHED FOR POSSIBLE WIND ADVISORY AS MOST OF
THE DAY WILL BE QUITE RAW WITH WIND GUSTS TO 40 MPH POSSIBLE. DO NOT
SEE TEMPS MOVING MUCH ON WED WITH A VERY SMALL DIURNAL SWING.

THU-FRI:
UPPER LOW CONTINUES TO WRAP LOW CLOUDS INTO THE AREA ON THU AS UPPER
RIDGE CREATES A SUBSIDENCE INVERSION KEEPING LOW LEVEL MOISTURE
TRAPPED BELOW IT. SO TEMPS COULD BE TRICKY, ESPECIALLY IN ERN
SECTIONS WHERE MOISTURE REMAINS TRAPPED THE LONGEST BEFORE CLEARING
OUT. WILL KEEP TEMPS ON THE COOL SIDE OF GUIDANCE NUMBERS FOR NOW
WITH CLOUD COVER AND NE SURFACE FLOW KEEPING A LID ON TEMPS.

REST OF EXTENDED:
MEDIUM RANGE MODELS STILL LITTLE UNCERTAIN ON SYSTEM TO MOVE INTO
THE PLAINS BY THE END OF NEXT WEEKEND. WILL LEAVE THIS TIME FRAME
ALONE FOR NOW WITH CONFIDENCE LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  50  60  41 /  60  60  60  20
HUTCHINSON      72  50  60  40 /  60  70  70  20
NEWTON          73  50  60  40 /  60  70  70  20
ELDORADO        75  51  60  41 /  60  70  60  20
WINFIELD-KWLD   76  51  60  42 /  50  50  50  20
RUSSELL         72  46  56  37 /  70  80  80  10
GREAT BEND      72  46  57  38 /  70  70  70  10
SALINA          73  49  57  39 /  70  80  80  20
MCPHERSON       73  50  59  40 /  70  70  70  20
COFFEYVILLE     79  53  62  44 /  50  50  50  20
CHANUTE         78  53  62  43 /  60  70  70  30
IOLA            77  53  62  43 /  60  70  70  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KETCHAM/
Hazardous weather outlook, Apr 5, 1:35 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
135 PM CDT TUE APR 5 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
135 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON INTO THIS
EVENING.  INITIALLY, LARGE HAIL APPEARS TO BE THE PRIMARY SEVERE
WEATHER THREAT, HOWEVER THERE IS A SMALL CHANCE FOR A TORNADO OR TWO
THIS AFTERNOON, ESPECIALLY IN CENTRAL AND SOUTH CENTRAL
KANSAS.  AS THE EVENING PROGRESSES, THE THUNDERSTORMS WILL COMBINE
INTO A SQUALL LINE, AND EVOLVE INTO A DAMAGING WIND THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY. ITS TOO
EARLY TO TELL, AT THIS TIME, IF ANY OF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM

KETCHAM/JMC

In the hours before

Special weather statement, Apr 5, 2:21 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT TUE APR 5 2005

KSZ052-053-069-070-093-094-098-052015-
BUTLER-CHASE-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-MARION-
221 PM CDT TUE APR 5 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE...CHAUTAUQUA...COWLEY...ELK...
GREENWOOD AND MARION COUNTIES...

AT 219 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM LATHAM TO 8 MILES SOUTH OF SHIDLER...AND
MOVING NORTH AT 45 MPH.

THESE STORMS ARE EXPECTED TO STRENGTHEN AND COULD PRODUCE PENNY TO
NICKEL SIZE HAIL AND WINDS UP TO 55 MPH THIS AFTERNOON.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY
EVEN FURTHER AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE
NATIONAL WEATHER SERVICE.

/DARMOFAL
Special weather statement, Apr 5, 2:25 PM CDT, 47 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-050825-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR
SKYWARN SPOTTER NETWORK.

A SKYWARN OPERATOR IS MONITORING AREA NETWORKS.

THE PRIMARY SKYWARN FREQUENCY IS 444.0 MHZ.

EMERGENCY TRAFFIC WILL BE ON 146.82 MHZ.

NNNN
Special weather statement, Apr 5, 2:35 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT TUE APR 5 2005

KSZ047-048-050-067-082-091-092-052030-
BARTON-ELLSWORTH-HARPER-KINGMAN-RENO-RICE-SUMNER-
235 PM CDT TUE APR 5 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...ELLSWORTH...HARPER...KINGMAN...RENO...
RICE AND SUMNER COUNTIES...

AT 232 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR TURON...OR 19 MILES NORTHWEST OF KINGMAN...AND MOVING NORTH AT
35 MPH.

OTHER THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP RAPIDLY THIS
AFTERNOON ACROSS THE ADVISORY AREA.

THESE STORMS COULD STRENGTHEN AND PRODUCE PENNY TO NICKEL SIZE HAIL
AND WINDS TO 55 MPH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY EVEN
FURTHER AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL
WEATHER SERVICE.

/DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:46 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood59 min
Apr 5, 3:54 PM CDTTornado WarningICTElk, Greenwood36 min
Apr 5, 4:25 PM CDTSevere Thunderstorm WarningICTGreenwood52 min
Apr 5, 6:16 PM CDTSevere Thunderstorm WarningICTWilson44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.